🧫 Partial Mayo Score (Ulcerative Colitis Activity)
The partial Mayo score grades ulcerative colitis activity from three non-invasive items, avoiding the endoscopic subscore.
Clinical response is commonly defined as a decrease of ≥2 points and ≥30% with a fall in the rectal-bleeding subscore (original synthesis · not guideline verbatim).
Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.
When to use
Select stool frequency, rectal bleeding, and the physician's global assessment; the tool sums them (0–9) and bands the activity.
How it works
Partial Mayo = stool frequency (0–3) + rectal bleeding (0–3) + physician global assessment (0–3). ≤2 remission, 3–4 mild, 5–6 moderate, 7–9 severe.
Key points
- Clinical response is commonly defined as a decrease of ≥2 points and ≥30% with a fall in the rectal-bleeding subscore (original synthesis · not guideline verbatim).
- Remission generally requires the total ≤2 with no individual subscore >1.
- The full Mayo score adds the endoscopic subscore (0–3) for a 0–12 range and a more complete assessment.
References
- Lewis JD, et al. Use of the noninvasive components of the Mayo score to assess clinical response in ulcerative colitis. Inflamm Bowel Dis. 2008.
- Schroeder KW, et al. Coated oral 5-aminosalicylic acid therapy for mildly to moderately active ulcerative colitis. N Engl J Med. 1987.
Worked calculation
The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.
| Stool frequency | Normal (0) |
|---|---|
| Rectal bleeding | None (0) |
| Physician global assessment | Normal (0) |
→Partial Mayo0/9
- Activity:Remission/minimal
| Stool frequency | ≥5/day more (3) |
|---|---|
| Rectal bleeding | Passing blood alone (3) |
| Physician global assessment | Severe (3) |
→Partial Mayo9/9
- Activity:Severe
Frequently asked questions
- What is Partial Mayo Score (Ulcerative Colitis Activity)?
- The partial Mayo score grades ulcerative colitis activity from three non-invasive items, avoiding the endoscopic subscore.
- How is Partial Mayo Score (Ulcerative Colitis Activity) calculated? What is the core formula?
- Partial Mayo = stool frequency (0–3) + rectal bleeding (0–3) + physician global assessment (0–3). ≤2 remission, 3–4 mild, 5–6 moderate, 7–9 severe.
- When is Partial Mayo Score (Ulcerative Colitis Activity) used?
- Select stool frequency, rectal bleeding, and the physician's global assessment; the tool sums them (0–9) and bands the activity.
- What are the key clinical points for Partial Mayo Score (Ulcerative Colitis Activity)?
- Clinical response is commonly defined as a decrease of ≥2 points and ≥30% with a fall in the rectal-bleeding subscore (original synthesis · not guideline verbatim). Remission generally requires the total ≤2 with no individual subscore >1. The full Mayo score adds the endoscopic subscore (0–3) for a 0–12 range and a more complete assessment.
- What are the limits and cautions when using Partial Mayo Score (Ulcerative Colitis Activity)?
- For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
- How is Partial Mayo Score (Ulcerative Colitis Activity) calculated in practice? Can you show a worked example?
- Inputs: Stool frequency Normal (0), Rectal bleeding None (0), Physician global assessment Normal (0) → Result: Partial Mayo 0 /9(Activity: Remission/minimal) Inputs: Stool frequency ≥5/day more (3), Rectal bleeding Passing blood alone (3), Physician global assessment Severe (3) → Result: Partial Mayo 9 /9(Activity: Severe)